Alert archive / New Mexico / High Wind Warnings in 2020

High Wind Warning 4, NWS Albuquerque, NM

March 18, 202012 counties in New Mexico

NWS Albuquerque, NM issued this high wind warning at Mar 18, 2020, 7:02 PM MDT for 12 counties in New Mexico. It took effect at Mar 19, 2020, 12:00 AM MDT. It was in force for 19 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2020, 7:02 PM MDT (01:02 UTC)
In effect from
Mar 19, 2020, 12:00 AM MDT
Expired
Mar 19, 2020, 7:00 PM MDT
In force
19 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Colfax County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 135 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 6:00 AM MDTSNOW 47 Ese Cuba, NMSENORITA DIVIDE SNOTEL.
Mar 19, 7:21 AM MDTSNOW 2.75 Ese Black Lake, NM
Mar 19, 7:39 AM MDTSNOW 25 Ese Red River, NMRED RIVER PASS SNOTEL.
Mar 19, 7:45 AM MDTSNOW 18 Sw Rociada, NMWESNER SPRINGS SNOTEL.
Mar 19, 8:00 AM MDTSNOW 18 Nnw Glorieta, NMELK CABIN SNOTEL.
Mar 19, 8:00 AM MDTSNOW 28 Se Eagle Nest, NMTOLBY SNOTEL.
Mar 19, 8:00 AM MDTSNOW 45 Sw Bonito Lake, NMSIERRA BLANCA SNOTEL.
Mar 19, 8:00 AM MDTSNOW 511 Ene Red River, NMSHUREE SNOTEL.
Mar 19, 8:00 AM MDTSNOW 58 Sw Rociada, NMWESNER SPRINGS SNOTEL.
Mar 19, 8:00 AM MDTSNOW 66 Wnw Tererro, NMSANTA FE SNOTEL.
Mar 19, 11:29 AM MDTNON-TSTM WND GST 586 N Tecolotito, NM
Mar 19, 2:58 PM MDTNON-TSTM WND GST 646 Ne Las Vegas, NMKLVS ASOS.
Mar 19, 3:24 PM MDTNON-TSTM WND GST 756 N Tecolotito, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2020-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2020-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS75 KABQ 190102
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
702 PM MDT Wed Mar 18 2020

NMZ226-191100-
/O.UPG.KABQ.HW.A.0003.200319T0600Z-200320T0100Z/
/O.NEW.KABQ.HW.W.0004.200319T0600Z-200320T0100Z/
South Central Mountains-
702 PM MDT Wed Mar 18 2020

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM MDT
THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Central Mountains.

* WHEN...From midnight tonight to 7 PM MDT Thursday. The strongest
  winds are expected between midnight and noon on Thursday. 

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ215-221-223-228-229-231>234-191100-
/O.CON.KABQ.HW.A.0003.200319T1400Z-200320T0100Z/
East Slopes Sangre de Cristo Mountains-
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
702 PM MDT Wed Mar 18 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...East Slopes Sangre de Cristo Mountains, Sandia and 
  Manzano Mountains including Edgewood, Central Highlands, Far 
  Northeast Highlands, Northeast Highlands, Harding County, 
  Eastern San Miguel County, Guadalupe County and Quay County.

* WHEN...From Thursday morning through Thursday evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for 
  high profile vehicles on north to south oriented roadways. 
  Dangerous crosswinds are possible along Interstate 25 from near 
  Raton to Las Vegas to Ribera, Highway 54 from Tucumcari to Nara 
  Visa as well as many other eastern New Mexico Highways. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
3 follow-up statements
857 
WWUS75 KABQ 190913
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
313 AM MDT Thu Mar 19 2020

NMZ215-221-223-228-229-231>234-191700-
/O.UPG.KABQ.HW.A.0003.200319T1400Z-200320T0100Z/
/O.EXB.KABQ.HW.W.0004.200319T1400Z-200320T0100Z/
East Slopes Sangre de Cristo Mountains-
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
313 AM MDT Thu Mar 19 2020

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...East Slopes Sangre de Cristo Mountains, Sandia and 
  Manzano Mountains including Edgewood, Central Highlands, Far 
  Northeast Highlands, Northeast Highlands, Harding County, 
  Eastern San Miguel County, Guadalupe County and Quay County.

* WHEN...From 8 AM this morning to 7 PM MDT this evening. Winds
  will peak around mid day.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be very difficult, especially
  for high profile vehicles on north to south oriented roadways. 
  Dangerous crosswinds are possible along Interstate 25 from near 
  Raton to Las Vegas to Ribera, Highway 54 from Tucumcari to Nara 
  Visa, Highway 285 from near Clines Corners through Vaughn as 
  well as many other eastern New Mexico Highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ226-191700-
/O.CON.KABQ.HW.W.0004.000000T0000Z-200320T0100Z/
South Central Mountains-
313 AM MDT Thu Mar 19 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Central Mountains.

* WHEN...From midnight tonight to 7 PM MDT Thursday. The strongest
  winds are expected through the morning hours.

* IMPACTS...High winds will move loose debris, may damage 
  property and cause power outages. Travel will be difficult 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ212-222-224-227-230-235>240-191700-
/O.NEW.KABQ.WI.Y.0012.200319T1400Z-200320T0100Z/
Glorieta Mesa Including Glorieta Pass-Estancia Valley-
South Central Highlands-
Johnson and Bartlett Mesas Including Raton Pass-Union County-
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
313 AM MDT Thu Mar 19 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

* WHAT...Westerly winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Glorieta Mesa including Glorieta Pass, Estancia Valley,
  South Central Highlands, Johnson and Bartlett Mesas including
  Raton Pass, Union County, Curry County, Roosevelt County, De
  Baca County, Chaves County Plains, Eastern Lincoln County and
  Southwest Chaves County.

* WHEN...From 8 AM this morning to 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Strong
  crosswinds on north to south oriented roadways will make driving
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
382 
WWUS75 KABQ 191654
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1054 AM MDT Thu Mar 19 2020

NMZ226-200100-
/O.CON.KABQ.HW.W.0004.000000T0000Z-200320T0100Z/
South Central Mountains-
1054 AM MDT Thu Mar 19 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...South Central Mountains.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ215-221-223-228-229-231>234-200100-
/O.CON.KABQ.HW.W.0004.000000T0000Z-200320T0100Z/
East Slopes Sangre de Cristo Mountains-
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
1054 AM MDT Thu Mar 19 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood, 
  Central Highlands, Northeast Highlands, Far Northeast 
  Highlands, East Slopes Sangre de Cristo Mountains, Quay 
  County, Harding County, Eastern San Miguel County and 
  Guadalupe County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles. Dangerous crosswinds are possible along
  Interstate 25 from near Raton to Las Vegas to Ribera, Highway 54
  from Tucumcari to Nara Visa, Highway 285 from near Clines
  Corners through Vaughn as well as many other eastern New Mexico
  Highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ212-222-224-227-230-235>240-200100-
/O.CON.KABQ.WI.Y.0012.000000T0000Z-200320T0100Z/
Glorieta Mesa Including Glorieta Pass-Estancia Valley-
South Central Highlands-
Johnson and Bartlett Mesas Including Raton Pass-Union County-
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
1054 AM MDT Thu Mar 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Glorieta Mesa including Glorieta Pass, Estancia Valley,
  South Central Highlands, Johnson and Bartlett Mesas including
  Raton Pass, Union County, Curry County, Roosevelt County, De
  Baca County, Chaves County Plains, Eastern Lincoln County and
  Southwest Chaves County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Strong crosswinds on north to south
  oriented roadways will make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
179 
WWUS75 KABQ 200040
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
640 PM MDT Thu Mar 19 2020

NMZ226-200145-
/O.EXP.KABQ.HW.W.0004.000000T0000Z-200320T0100Z/
South Central Mountains-
640 PM MDT Thu Mar 19 2020

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

High winds have weakened and will continue to taper off through
the evening.

$$

NMZ215-221-223-228-229-231>234-200145-
/O.EXP.KABQ.HW.W.0004.000000T0000Z-200320T0100Z/
East Slopes Sangre de Cristo Mountains-
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
640 PM MDT Thu Mar 19 2020

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

High winds have weakened and will continue to stay below warning
threshold overnight. Some breezy to locally windy conditions may
follow a backdoor frontal passage this evening, but are expected
to stay below wind advisory level.

$$

NMZ212-222-224-227-230-235>240-200145-
/O.EXP.KABQ.WI.Y.0012.000000T0000Z-200320T0100Z/
Glorieta Mesa Including Glorieta Pass-Estancia Valley-
South Central Highlands-
Johnson and Bartlett Mesas Including Raton Pass-Union County-
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
640 PM MDT Thu Mar 19 2020

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

Strong winds have weakened and are expected to stay below advisory
level overnight. Some breezy to locally windy conditions may
follow a backdoor frontal passage this evening, but are expected
to stay below wind advisory level.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 18, 5:34 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 18, 5:34 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
534 PM MDT Wed Mar 18 2020

.AVIATION...
00Z TAF CYCLE
All eyes on a Pacific storm system rolling through the west bringing
IFR/MVFR conditions to much of the state with mtn obscurations.
Showers of ra will continue to stream in from the S/SW through early
evening period with isold/sct ts across far southeastern NM. The
Pacific frontal passage will bring the first drop to IFR conditions
to KGUP near 05Z, with MVFR and alt mins expected to be reached at
KABQ/KAEG with its arrival near 06Z-07Z. Snow levels drop
significantly to 5,000'-5,500' behind the fropa making LIFR
conditions possible. Meanwhile the east looks to a receive a little
break from the showers this evening before the next back arrives near
midnight. West winds strengthen near sunrise for most areas, peaking
by midday before beginning to subside toward the very end of the TAF
period. Peak gusts of 35-50kts will be possible through east-central
NM.

24

&&

.PREV DISCUSSION...300 PM MDT Wed Mar 18 2020...
.SYNOPSIS...
north over New Mexico tonight as south to southwest winds remain
gusty, then shift to the west as a strong cold front sweeps over the
region. Rain will change to snow across northern and western New
Mexico, allowing snow to accumulate over the higher terrain. Strong
and gusty west winds to around 60 mph are possible tonight over the
Sacramento mountains. Winds gusting to around 60 mph along with
falling and blowing snow will impact the Sangre de Cristo mountains
Thursday, while west winds gust to 55 or 60 mph over portions of
eastern and central New Mexico Thursday, especially the Interstate
40 corridor. Clearing Thursday night will result in lows 5-10
degrees colder than normal. A few snow showers will continue over
the northern mountains Friday and Saturday with below normal
temperatures areawide. Afternoon windiness and near normal
temperatures are expected early next week.

&&

.DISCUSSION...
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... Precipitation is on
the way as a large area of rain across southern NM works it's way
northward this afternoon. Much of this precip will remain as rain,
though LAPS analysis is showing increasingly unstable conditions
across eastern NM. Still could see a few thunderstorms, perhaps
strong or briefly severe across the southeast, but better
instability exists farther east in Texas. Abundant cloud cover
keeping temps in the 60s, southwesterly winds keeping Td's in the
40s, will limit the potential in NM.

As the closed low over northern Baja ejects northeastward over AZ
and fills this evening, another batch of widespread rain will move
in from the west. A few thunderstorms are not out of the question
either. Additionally, a Pacific cold front will usher in much colder
air overnight. Rain will turn to snow across western NM above 6500
feet by midnight, and then to all of central and western NM above
5500 feet toward sunrise Thursday. However, by the latter time, most
of the precipitation will be focused across the north, with strong
orographic lift across the northern mountains aiding in piling on
the white stuff. Will keep previously issued Winter Storm Warnings
and Advisories in effect.

Additionally overnight, a 60kt 7H jet will cross the southeast half
or so of NM. This should quickly ramp up winds across the south
central mountains and thus have issued a High Wind Watch for this
area. This will likely be upgraded later this evening. Lee
cyclogenesis will allow the low to restrengthen over the High Plains
on Thursday, with 7H winds over eastern NM coming around to the west
around 50kts. This combined with a 996mb low over eastern CO and
hence, a strong surface pressure gradient, will result in a very
windy day for the plains. Therefore, have also issued a High Wind
Watch across much of NE and EC NM for Thursday. With daytime mixing,
these strong winds will quickly mix down to the surface in the
morning. Winds will peak around mid afternoon for most places,
though a burst of wind may occur in the morning with the passage of
the Pacific front.  Strong winds will likely also create blowing
snow across the northern mountains.  Winds will diminish Thursday
evening, and quickly switch around to the north across eastern NM as
the back door cold front pushes through the area.

LONG TERM...(FRIDAY THROUGH WEDNESDAY)... A cold front is expected
in the east Friday and Friday night, and may push into the Rio
Grande Valley early Saturday morning on a moderate but short lived
east wind. Did edit the wind grids to put in a gap wind at
Albuquerque and Santa Fe. Temperatures trends warmer Saturday
despite the front but remain cooler than normal. South-southwest
winds increase Saturday afternoon and the forecast weather pattern
appears as if there could be isolated convection near the TX border
in the afternoon as well as scattered showers over northern NM as a
trough passes over the Four Corners and northern NM.

Sunday will be dry and warmer, and overnight lows will return to
above normal. Monday, Tuesday and Wednesday of next week feature
fast zonal flow. Inherited pops were trimmed back as models have
backed off generating any precipitation but didn't have the
confidence to remove entirely. High temperatures will be near to
above average, with lows above normal. Wind will be a significant
feature however, and tweaked wind speeds upward, especially in the
afternoons. After all, it is the later half of March.

&&

.FIRE WEATHER...
Wet weather remains in store tonight, and across the higher
elevations through Thursday as a storm system crosses the area.
Widespread wetting rains and mountain snow can be expected. However,
on Thursday, strong westerly winds will develop in the morning, with
gusts between 50 and 60 mph possible in the afternoon across much of
east central NM. It won't be calm across the west, but gusts of 35
to 40 mph will be more common. Relative humidity values will be
lowest across the plains, where they could drop between 17 and 22
percent, or just above critical thresholds. A back door cold front
will slide down the plains Thursday night. In fact, a much colder
night will be in store area wide.

Light snow showers will continue on Friday and Saturday across the
northern mountains, but other areas will remain dry, with less wind.
Quieter conditions are expected for Sunday as a ridge moves
overhead, but as the ridge breaks down, stronger westerly flow on
Monday will result in breezy conditions area wide. Very few
ventilation concerns are expected over the next few days.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM MDT Thursday for the following
zones... NMZ203.

Winter Weather Advisory until noon MDT Thursday for the following
zones... NMZ202.

High Wind Watch from Thursday morning through Thursday evening for
the following zones... NMZ215-221-223-228-229-231>234.

Winter Weather Advisory until noon MDT Thursday for the following
zones... NMZ208.

High Wind Watch from midnight MDT tonight through Thursday evening
for the following zones... NMZ226.

Winter Storm Warning until 6 PM MDT Thursday for the following
zones... NMZ210-211-213-214.

&&
Hazardous weather outlook, Mar 18, 3:38 AM MDT, 15 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
338 AM MDT Wed Mar 18 2020

NMZ201>241-191100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
338 AM MDT Wed Mar 18 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

South to southwest winds of 20 to 30 mph with gusts up to 40 mph are
likely within the Albuquerque metro area and along the I-25 corridor
of northeast New Mexico today.

Showers and thunderstorms will then develop northward over the area
this afternoon. A few of these storms may become strong to perhaps
severe over far eastern New Mexico where damaging winds, large hail,
and heavy rainfall are possible.

A potent cold front will then move east through the state tonight
and change rain to snow across northern and western New Mexico.
Moderate to heavy snowfall with gusty winds and blowing snow will
lead to low visibility and hazardous travel through the high terrain.
Snow levels will fall as low as 5,000 feet by Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong west winds will develop over eastern New Mexico Thursday.
West winds of 25 to 40 mph with gusts up to 55 mph are expected over
much of the eastern plains, with the strongest winds likely along the
I-40 corridor from Clines Corners into west Texas.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report heavy rain, strong winds, large
hail, and snowfall through the National Weather Service Albuquerque
web site at weather.gov/abq or by calling 1.888.386.7637. You can
also submit storm reports and photos on our Facebook page or via
Twitter using the hashtag nmwx.

Guyer

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 3:13 AM MDTWind AdvisoryABQBernalillo, Chaves, Colfax, Curry, De Baca, Lincoln and 7 more16 hr

Nearby

High Wind Warnings in New Mexico, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.